Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

my first injection

Posted by anne on 1/28/04 at 04:30 (143021)

hi everyone,

i had my first injection today. The doctor did it under ultrasound and he didn't inject local anaesthetic first, he just injected the steroid and a long-acting anaesthetic in at the same time in one needle, from the back of my heel.

there was a lot of pain, but definately tolerable (i've had much worse period pain!), but I still cried like a baby because of my absolute fear of needles.

he said to me that my foot will feel better tonight (b/c of the anaesthetic), there may be pain a bit later (when the anaesthetic wears off and before the steriod kicks in) and then it should get better.

but my feet absolutely KILL now!!! (its been 9 hours since the injection) it hurts heaps more than before the needle, it hurts so much I cant even rest my foot on the ground, I need to keep it in the air (by sitting cross-legged etc.)...what happened to the anaesthetic that's meant to be in there?

what were your experiences after the injection? did you experience a lot of pain? what were your post-injection care routines?

i've had to use crutches since the injection, and I'm not sure if everything is ok because the doctor told me that i'd be able to walk fine and should go about my daily activities as before... :(

Re: my first injection

Shell D. on 1/28/04 at 08:41 (143026)

I've had several injections over the past 5 years. They definitely hurt while the Dr. is injecting the medication, and they're a little sore that evening, but usually that's about it. I've gone from the Dr's office after an injection, to work and have done ok. I'm not sure why yours is hurting so much. I think I'd call the dr on that one. Good luck to you.

Re: my first injection

Buck T. on 1/28/04 at 09:59 (143030)

Hi Anne: I've had about 5 similiar injections. When the anesthetic wore off at home maybe 6 hours later I had similar pain. Mine stayed sore for about two days. I don't think doctors realize this happens. Hope this helps.

Buck

Re: my first injection

francesc on 1/28/04 at 16:18 (143099)

hi anne,

when i had my injection, my doctor numbed me so that i didn't feel the needle going in or anything. it was actually quite painless. i wonder why your doctor didn't do this?

anyway, afterwards, my heel area was quite tender. he also told me that i'd be able to go about my usual activities but to not do anything requiring too much time on my feet for about 3-4 days. he said he didn't even want me cycling or going to the gym -- just rest as much as possible. also he recommended that i take Advil (3 200mg tablets) after each meal. so, that's 9 200mg tablets today per day.

maybe that's why i was able to move around during the day! but, i was definitely able to walk out of the doctor's office and i did not need crutches. i also wore heel cups.

if it makes you feel better, i got home and cried because my foot felt worse than before i went in! but, after about a week, i DEFNIITELY noticed that i was not having any morning pain with my PF. and the swelling was gone. my foot felt normal for the first time in months.

however, please let me warn you, don't let this make you think your foot is better. it's probably not. it will take time to heal. after about 5 months, i got the PF back in the foot (not as bad) but, it came back after doing a lot of christmas shopping.

a doctor friend told me that cortizone shots lasting effects are usually about 6 months. however, if you haven't had PF very long, it might work for you. sometimes getting the swelling down is all it takes to get the foot to heal.

best of luck and don't worry, in a few days, you'll be much happier.

frances